Cisplatin-induced encephalopathy and seizures
Anti-Cancer Drugs , Volume 14 - Issue 6 p. 443- 446
Cisplatin induces mainly a peripheral sensory neuropathy, but occasionally may also induce an encephalopathy with or without seizures. We describe the clinical signs and symptoms of cisplatin encephalopathy. The clinical events in three patients that developed seizures and encephalopathy with focal signs are described. Two patients completely recovered, one patient developed a focal status epilepticus, refractory to antiepileptic treatment, and died due to ongoing seizures. Post-mortem examination of the central nervous system in this patient showed an ischemic lesion in the left temporal area and mild gliosis of the white matter. One patient was rechallenged with cisplatin after which he developed a second episode of encephalopathy. We conclude that physicians using cisplatin chemotherapy should be aware of this rare complication.
|Cisplatin, Encephalopathy, Seizures|
|Organisation||Department of Neurology|
Steeghs, N, de Jongh, F.E, Sillevis Smitt, P.A.E, & van den Bent, M.J. (2003). Cisplatin-induced encephalopathy and seizures. Anti-Cancer Drugs, 14(6), 443–446. doi:10.1097/00001813-200307000-00009